Hail, Gibson
- When
- April 19, 12:45 PM CST
- Where
- Gibson County, Oakland City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.333, -87.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 12:40 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT FRI APR 19 2002 MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE CONVECTION THROUGH SUNDAY EVENING...AND THEN THE DEGREE OF COOLING FOR MONDAY. LARGE AREA OF SHOWERS AND SOME STRONG THUNDERSTORMS OVER THE EVANSVILLE TRI STATE AREA SEEMS TO BE TIED TO GOOD WARM ADVECTION PATTERN. MEANWHILE...MORE ISOLATED LARGE STRONG/SEVERE STORMS WERE APPROACHING SOUTHEAST MISSOURI. EXPECT THE CLUSTER TO THE NORTHEAST TO MOVE OUT OF THE AREA BY ISSUANCE TIME...WITH POSSIBLY SOME LINGERING RAINS IN THE FAR EAST. HOWEVER...THE STORMS OVER SOUTHEAST MISSOURI ARE LIKELY TO BE A FLY IN THE OINTMENT INTO THE EVENING ACROSS SOUTHERN ILLINOIS OR WESTERN KENTUCKY. OTHERWISE TONIGHT...MOST OF THE AREA SHOULD BE DRY INTO THE EARLY MORNING HOURS...WHEN THE FRONT FINALLY MOVES INTO THE AREA WITH SHOWERS AND THUNDERSTORMS ALONG AND BEHIND IT. WILL GO WITH OCCASIONAL WORDING AFTER MIDNIGHT IN THE NORTH...WHILE SOUTHERN ZONES WILL BE DEPENDENT ON THE TRENDS THIS AFTERNOON. THE MESOETA AND AVN ARE IN AGREEMENT IN PUSHING THE FRONT THROUGH THE ENTIRE AREA BY AROUND 18Z SATURDAY...SO WILL POST LIKELY POPS THROUGHOUT THE AREA FOR SATURDAY. FOR SATURDAY NIGHT THE FRONT WILL BECOME STATIONARY AND MAY BEGIN TO MOVE BACK TO THE NORTH LATE. WILL SEE LIKELY POPS AGAIN...PRIMARILY LATE...ACROSS THE NORTHERN ZONES...WITH CHANCE POPS SOUTH. WILL KEEP SIMILAR POP ARRANGEMENT FOR SUNDAY...AS THE WARM FRONT WILL BE ALONG THE NORTHERN EDGE OF THE AREA AND THE COLD FRONT APPROACHES SOUTHEAST MISSOURI BY LATE AFTERNOON. LATE SUNDAY AFTERNOON AND EARLY EVENING WILL LIKELY BE OUR BEST CHANCE FOR WIDESPREAD ORGANIZED SEVERE WEATHER AS THE COLD FRONT SWEEPS ACROSS THE AREA. WILL MENTION HEAVY RAINFALL FOR TONIGHT AND SATURDAY WITH LIKELY OR BETTER POPS. COULD CONTINUE TO SEE HEAVY RAIN THROUGH SUNDAY EVENING...BUT WILL NOT MENTION IT BEYOND THE FIRST TWO PERIODS. A FLOOD WATCH MAY BE NECESSARY...BUT AM NOT CONFIDENT ENOUGH IN THE EVOLUTION OF THE PRECIPITATION TO ISSUE IT AT THIS TIME. THE EXTENDED PERIODS WILL NOT BE DRASTICALLY DIFFERENT FROM CURRENT FORECAST...BUT MAY SEE SOME WRAPAROUND CLOUDS AND COOLER TEMPERATURES ACROSS THE EVV AREA ON MONDAY...AS AN UPPER TROUGH DIGS FURTHER SOUTH TO OUR EAST THAN PREVIOUSLY EXPECTED. RAPID WARM UP IS IN STORE FOR TUESDAY WITH ANOTHER SHOT AT CONVECTION FOR WEDNESDAY. THE END OF THE WEEK LOOKS MILD AND DRY. GENERALLY WENT NEAR THE WARMER MAV GUIDANCE THROUGHOUT THE FORECAST...AND EVEN WENT A BIT ABOVE IT FOR SUNDAYS HIGHS. .PAH...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM THOMPSONVILLE IL 1.00 INCH HAIL
04/19/02 FRANKLIN REPORTED BY STORM
SPOTTERILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1133 AM CDT FRI APR 19 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS. DISCUSSION... A COLD FRONT...WHICH EXTENDED FROM THE GREAT LAKES...ACROSS CENTRAL ILLINOIS AND MISSOURI...INTO OKLAHOMA AT MIDDAY...IS EXPECTED TO REACH AN EVANSVILLE INDIANA TO CARBONDALE ILLINOIS BY SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES THE AREA. A MODERATELY UNSTABLE ATMOSPHERE...COMBINED WITH WEAK TO MODERATE WIND SHEAR...MAY ALLOW FOR SEVERE STORMS TO DEVELOP. THE THREATS FROM THE STORMS WILL BE BOTH LARGE HAIL AND DAMAGING WIND. IN ADDITION... DUE TO ABUNDANT MOISTURE...HEAVY RAIN IS LIKELY WITH THE STRONGER STORMS. STORM MOVEMENT WILL BE EAST-NORTHEAST AT 30 TO 35 MPH. SPOTTER ACTIVATION... SPOTTERS SHOULD REMAIN ALERT SHOULD ACTIVATION BE REQUESTED THIS AFTERNOON OR TONIGHT. OUTLOOK FOR THE WEEKEND... THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA SATURDAY...WITH THE MAIN STORM SYSTEM HEADING ACROSS THE REGION ON SUNDAY. THUS...THE THREAT FOR SEVERE THUNDERSTORMS AND HEAVY RAIN WILL PERSIST DURING THE WEEKEND. && PRESLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM FORT BRANCH IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY GIBSON COUNTY
SHERIFFS OFFICEThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293380.